MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LS13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient had an endoscopic visualization of 2 device beads eroded into the esophageal lumen and subsequent explant of a portion of the linx device.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure including linx device implant on (b)(6) 2013 at (b)(6) hospital.Two (2) device beads were observed endoscopically on the posterior side of the esophageal lumen on (b)(6) 2017.The device was found intact.Seven (7) of thirteen (13) linx device beads were explanted endoscopically on (b)(6) 2017 at (b)(6) school of medicine.The patient was doing well after removal.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient had an endoscopic visualization of 2 device beads eroded into the esophageal lumen and subsequent explant of a portion of the linx device.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure including linx device implant on (b)(6) 2013 at (b)(6) hospital.The patient caught a boom across her abdomen in a sailboat accident 9 days prior to experiencing sharp, epigastric abdominal pain with associated belching.The 2 device beads were observed endoscopically on the posterior side of the esophageal lumen on (b)(6) 2017.The device was found intact.7 of 13 linx device beads were explanted endoscopically on (b)(6) 2017 at (b)(6) school of medicine.The patient was doing well after removal and dysphagia resolved.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient had an endoscopic visualization of 2 device beads eroded into the esophageal lumen and subsequent explant of a portion of the linx device.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure including linx device implant on (b)(6) 2013 at (b)(6) hospital.The patient caught a boom across her abdomen in a sailboat accident 9 days prior to experiencing sharp, epigastric abdominal pain with associated belching.2 device beads were observed endoscopically on the posterior side of the esophageal lumen on (b)(6) 2017.The device was found intact.The 7 of 13 linx device beads were explanted endoscopically on (b)(6) 2017 at (b)(6) school of medicine.The patient was doing well after removal and dysphagia resolved.The remaining 6 linx device beads were explanted laparoscopically without issue on (b)(6) 2017.The patient was doing well after removal.

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key6826534
Report Number3008766073-2017-00099
Device Sequence Number18848383
Product Code LEI
UDI-Device Identifier00855106005028
UDI-Public00855106005028
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/03/2017
Device Model NumberLS13
Device Lot Number4793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer08/30/2017
10/24/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date09/27/2017
11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age69 YR